1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2022 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Fatigue in the Evening

Discussion in 'Type 2 Diabetes' started by Dick in Spain, Mar 12, 2013.

  1. Dick in Spain

    Dick in Spain · Member

    Messages:
    11
    Likes Received:
    0
    Trophy Points:
    21
    Hello Everyone, After a long absence and new diagnisis I have returned. :D
    Those who may have read my previous ramblings may remember that I was diagnosed as Type 2 last year.
    To cut a long story short I was not happy with my Dr. and decided to change to a Dr. who is an Endocrynologist (again spelling is not my forte). After a very thorough examination, especially of my feet, he suggested that I was a Type 1 and a half diabetic. He prescribed 1Metformin 3 times per day in place of Prandin, and start Insulin self injections. :(
    The previously high blood/sugar levels sank like a lead baloon, and soon I was able to achieve the prescibed level of between 3.8 and 7.2.. :D
    Very good you may being saying to yourself as I did, BUT, come the evening I tend to hit a brick wall with fatigue. I have been known to fall asleep during a conversation with my partner!!!!! I´ll say no more on that matter.
    I usually self inject at about 9.00pm and within an hour find it difficult to climb the stairs. I administer 17 units of insulin daily and after the initial hurdle of injecting in my stomach it´s now a piece of cake :angel:.
    Well, I hope that there is somebody who can help me feel 21 again (I´m only 62). I eat a relitivly good diet of carbs, protien and veg/salad within the bounds of common sense and I´m fed up with feeling 62.
    So long for,
    Regards´´
    ****
     
  2. daisy1

    daisy1 Type 2 · Legend

    Messages:
    26,457
    Likes Received:
    4,881
    Trophy Points:
    248
    Hi **** and welcome back :)
    I am bumping your post up so that more people may be able to help.
     
  3. Sharon68

    Sharon68 Type 2 · Well-Known Member

    Messages:
    58
    Likes Received:
    0
    Trophy Points:
    46
    Welcome back ****, good to hear you have sorted out the Docs, it really helps when you have one you trust. Can't help you with the fatigue as although I have got quite good control I feel quite tired especially towards the end of the day. Now the lighter evenings are here I will be taking the dogs for a walk so hope the fresh air helps :smile:

    Sent from my CnM TouchPad 10.1DC using DCUK Forum mobile app
     
  4. Robinredbreast

    Robinredbreast Type 1 · Oracle

    Messages:
    18,447
    Likes Received:
    27,596
    Trophy Points:
    298
     
  5. anna29

    anna29 Type 2 · Well-Known Member
    Retired Moderator

    Messages:
    4,789
    Likes Received:
    3,131
    Trophy Points:
    178
    Hello **** .

    Untill I got better control of my BG levels I would sit down and never feel myself drop asleep
    But I had fallen fast asleep quickly after just sitting down, goosed ...
    Often found myself waking up from "many a nap" sat bolt upright :eek:

    Once my BG levels got lowered I gradually found much more energy and focus ...

    The only other thing I will mention here is - if anyone has hypothyroidism [underactive thyroid]
    This too can make you so tired, weary, fatigued and sleepy .
    It can only be diagnosed via a blood test from your own GP .

    I have this - will be weary and fatigued until the meds get increased.
    I have a blood test twice/three times a year to check my TFT [thyroid function test]
    Other side effects of this with myself are very dry skin, feeling cold [even in the middle of a hot summer]
    Dry gritty eyes and needing excessive sleep .

    If any of these ring any bells - I suggest you ask about this to your own GP .

    Another thing to consider is a poor level of VitaminD levels .
    Given the long dark winter we have just had - lack of sunlight on the skin and body .
    Again this can only be diagnosed via a blood test from your own GP.
    A reading of lower than 50 is a concern - [mine was 23.7] - so it was clear I was needing
    help [meds] to raise these levels.
    I now take '2' VitaminD forte3 daily .

    It took me 3months of time to get my levels of vitaminD and thyroid levels up to normal range .
    Plus , get my BG levels under better control - then I stopped falling asleep at the drop of a hat
    or everytime I sat down!

    If you are at all worried or concerned please 'do' pop along and see your own GP .
    They will be able to help and advise you accordingly.

    Anna.
     
  6. vonbon1

    vonbon1 Type 2 · Well-Known Member

    Messages:
    83
    Likes Received:
    7
    Trophy Points:
    48
    Hi ****. Diagnosed T2 just 7 weeks ago, on low carb diet. bgs already down, lost lots of weight, feel healthier, but most days about 3pm I doze off at my pc. I can be typing away next thing I know my heads hitting off the keyboard, evenings about 8pm out cold so fast it's unreal. As soon as I sit down and relax zonked, my partner is quite amazed at how quickly I fall asleep. I sleep for 2 hours, quite frankly if he didn't wake me I think I would sleep the night through.

    I don't feel equipped to give you any advice just wanted to let you know it's not just you
    Hope you get it sorted soon

    vonbon
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook